Learn how you can stall the development of full-blown Multiple Myeloma with evidence-based nutritional and supplementation therapies.
Click the orange button to the right to learn more.
Dear David- I have Monoclonal Gammopathy of Undetermined Significance (probably for the past 10 years) just officially diagnosed with recent bloodwork showing:
Bone marrow biopsy showed plasma cell neoplasm at 5% and cellular clot particles (40%) with trilineage hematopoiesis….taken from bone only, in what the report calls a limited morphologic evaluation at Cleveland Clinic in Florida.
BTW, I am thin but do have sleep apnea and atrial fibrillation (on eliquis).
In 2008 I had prostate cancer and prostate removed with clean margins and no radiation done. PSA negligible since then. I mention this because am told that if any escapes it will go the bones and MGUS/Myeloma is a bone disease to start.
Curcumin and Afib a problem?
Your MGUS diagnostic levels are some of the lowest MGUS levels I have ever seen. I have seen various markers at different levels over the years. But your numbers are remarkably low. This is a good thing.
As for your question, “Curcumin and A fib a problem?” Two answers.
The short answer is that I have chronic Afib myself and have been taking 400 mg of curcumin for years. Curcumin is a mild blood thinner that reduces the risk of blood clot and stroke.
The second answer is based on what you were really asking: “Is curcumin a problem is I am taking a “non-vitamin K oral anticoagulants (NOACs)”?
Examples of NOACs are
To answer this question I will excerpt an article from Consumerlab.com-
Question: Are there supplements I should avoid when taking apixaban (Eliquis) or similar blood thinner drugs?
Answer: Yes, the effectiveness of apixaban (Eliquis), rivaroxaban (Xarelto), betrixaban (Bevyxxa), and other anticoagulant drugs (blood-thinners) classified as “direct factor Xa inhibitors” may be impacted by taking certain supplements.
Please read the rest of the article linked below.
Let me know if you have any questions.
Take it easy,
Yes, the effectiveness of apixaban (Eliquis), rivaroxaban (Xarelto), betrixaban (Bevyxxa), and other anticoagulant drugs (blood-thinners) classified as “direct factor Xa inhibitors” may be impacted by taking certain supplements.
St. John’s wort, for example, activates one of the liver enzymes (CYP3A4) that breaks down these medications in the body. This could potentially reduce the amount of these medications in the body and decrease their effects.
On the other hand, some supplements may inhibit CYP3A4. Potentially, this could lead to excessive blood levels of these medications and increase their effects and side effects. Supplements that inhibit CYP3A4 include curcumin, echinacea, green tea and others, as well as grapefruit juice (see our CL Answer about supplement (and grapefruit juice) interactions and CYP3A4 for more information).
Also be aware that certain supplements may have a blood-thinning effect, which could potentially increase the risk of bleeding when taking Eliquis or related medications, although no studies have directly examined the effects with these specific drugs. To be safe, consult your physician before using fish oil, ashwagandha, chondroitin, curcumin and turmeric, garlic, ginger, Ginkgo biloba, melatonin and resveratrol.
Be aware that the blood thinner dabigatran (Pradaxa), which is classified as a direct thrombin inhibitor, is not metabolized by, and does not inhibit or activate CYP3A4. However, as with direct factor Xa inhibitors, taking supplements that have a blood-thinning effect could potentially increase the risk of bleeding. However, grapefruit juice inhibits a protein involved in the metabolism of Pradaxa (P-glycoprotein, or P-gp) and therefore it may be best to avoid when taking this drug. As with direct factor Xa inhibitors, taking supplements that have a blood-thinning effect (as noted above) can increase the risk of bleeding in people taking Pradaxa.